Hail, Luzerne
- When
- May 30, 3:45 PM EST
- Where
- Luzerne County, White Haven
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.067, -75.800
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 30, 2:15 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT TUE MAY 30 2006 .SHORT TERM /TONIGHT - WEDNESDAY/... UPR WAVE MOVING ACROSS ERN NY...AND WILL CONTINUE SEWD THIS AFTERNOON AND EVENING. VERY UNSTABLE AIRMASS IN PLACE WITH CAP BECOMING A NON-FACTOR AS WAVE APCHS. EXPECT ISOLD TSRA TO INCREASE IN COVERAGE INTO THE EARLY EVENING ACROSS WRN MHWK VALLEY/CATSKILLS AND DOWN INTO THE NRN POCONOS. CAPPING SHOULD HOLD DVLPMT TO ISOLD WEST OF I-81...BUT IF ANYTHING DOES POP OUT THERE IT WILL STILL SHOOT UP IN THIS VRY FVRBL ENVIRONMENT. MAIN THREATS ARE TORRENTIAL RAINFALL...AND HAIL WITH THE OUTSIDE SHOT FOR WET MICROBURSTS. SVR TSRA WATCH AND FLASH FLOOD WATCH IN PLACE OVER EAST SXNS FOR THESE REASONS. WILL CONTINUE SCT TSRA INTO THE EVENING WITH THIS FCST...USING ENHANCED WORDING FOR RAIN/HAIL/WIND. EXPECT PASSAGE OF WAVE AND DIURNAL STABILIZATION WILL ALLOW PRECIP TO DWINDLE OVERNIGHT. AREA REMAINS IN WARM SECTOR WEDNESDAY WITH BACKDOOR FRONT LIFTING OUT TO THE EAST...MEANWHILE...MODELS HINTING AT PRE FRONTAL TROF DVLPG AND MORE SCT SHRA/TSRA FORMING IN THE AFTERNOON. MAIN COLD FRONT MOVG THRU THE WRN GTLKS...BUT STILL REMAINS WELL TO OUR WEST. ATMOS AGAIN BCMS MODERATELY UNSTABLE SO WILL INCLUDE CHC POPS EVERYWHERE...BUT THIS TIME...BEST AREA LOOKS TO BE ACROSS THE WESTERN AREAS. UPPER PATTERN EVOLVES FROM RIDGE TO TROF THURSDAY WITH FRONTAL PASSAGE STILL SHOWING UP CONSISTENTLY IN THE MODEL SOLUTIONS. THIS WILL BE THE COOLER DAY WITH CLOUDS... SHOWERS AND SOME THUNDERSTORMS LIKELY. FCST LOOKED GOOD SO JUST MASSAGED A BIT FROM WEDS NITE THRU THURSDAY. -JAB && .LONG TERM (THURSDAY NIGHT - TUESDAY)... FOR THURSDAY NIGHT INTO FRIDAY A SLOW MOVING COLD FRONT AHEAD OF THE UL TROF. THE FRONT FROM NE TO SW WILL HAVE ALONG THE COAST UNTIL THE MAIN SHORT WAVE KICKS IT OUT FRIDAY NIGHT. THU NGT THE ENTIRE CWA WILL HAVE SHOWERS AND THUNDERSTORMS. ON FRIDAY WILL GO WITH HIGH CHC OF SHOWERS SINCE DAY 3 BUT LOOKS BEST IN THE SE. FOLLOWED HPC GUIDANCE FOR DAYS 4 TO 7. MODELS SIMILAR IN CUTTING OFF TROF AND CLOSIING IT OFF OVER NEW ENGLAND. UKMET AN OUTLIER CLOSING IT OFF IN ERN NY. WILL GO WITH HPC AND CLIMATOLOGY WHICH MEANS IT WILL CLOSE OFF FURTHER IN NEW ENGLAND. SATURDAY LEFT A LOW CHC OF SHOWERS IN FOR THE POTENTIAL UNDER THE BACK SIDE OF THE CUTOFF LOW AND COLD AIR ALOFT. TREND HAS ALSO BEEN TO SLOW THIS EVOLUTION DOWN. FOR SUNDAY TO TUESDAY MUCH COOLER CANADIAN AIR WILL BUILD IN WITH SFC HIGH PRESSURE. && .AVIATION (30/18Z TO 31/18Z)... VFR FOR THE MOST PART. A CHC OF A TSRA LATE THIS AFTN WITH MVFR VSBYS AT BGM ELM AND AVP. AFTER MIDNIGHT ALL BUT ELM WILL HAVE MVFR VSBYS IN FOG. ELM WILL HAVE DENSE FOG AND LIFR CIGS AND VSBYS. 13 TO 14Z FOG WILL BURN OFF WITH RETURN TO VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH UNTIL 8 PM FOR ONEIDA-MADISON-CHENANGO-OTSEGO DELAWARE-SULLIVAN. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1216 PM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1216 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES ARE FORECAST TO CLIMB TO THE MID AND UPPER 90S FOR A FEW HOURS DURING THE MID TO LATE AFTERNOON...ESPECIALLY IN THE URBAN CORRIDORS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS EAST OF I-81 IN UPSTATE NEW YORK...SOUTH TOWARD THE POCONOS. THERE IS THE CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT TUE MAY 30 2006 NYZ009-301900- ONEIDA NY- 155 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORESTPORT..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WOODGATE AT 200 PM EDT... FORESTPORT AT 210 PM EDT... ALDER CREEK AT 220 PM EDT... REMSEN AT 250 PM EDT... HINCKLEY AND PROSPECT AT 300 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 3 PM ACROSS EXTREME NORTHEASTERN ONEIDA COUNTY. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 244 PM EDT TUE MAY 30 2006 NYZ045-301945- CHENANGO NY- 244 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR COLUMBUS..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COLUMBUS AT 250 PM EDT... NEW BERLIN AT 310 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 413 PM EDT TUE MAY 30 2006 NYZ036-037-046-302115- MADISON NY-ONEIDA NY-OTSEGO NY- 413 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BRIDGEWATER..AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EXTREME SOUTHEASTERN ONEIDA COUNTY AT 420 PM EDT RURAL NORTHERN OTSEGO COUNTY AT 430 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL COLUMBUS 42.68N 75.37W
05/30/2006 E0.75 INCH CHENANGO NY OTHER FEDERAL
&&
MSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 424 PM EDT TUE MAY 30 2006 PAZ047-302130- LUZERNE PA- 424 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM DEVELOPING OVER THE AREA... * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR STODDARTSVILLE..AND MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STODDARTSVILLE AT 435 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N BOONVILLE 43.51N 75.33W
05/30/2006 E0.75 INCH ONEIDA NY PUBLIC
0310 PM HAIL COLUMBUS 42.68N 75.37W
05/30/2006 E0.75 INCH CHENANGO NY OTHER FEDERAL
&&
JABThe Binghamton radar (KBGM), 127 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and wires down across eastern Wayne County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505144, 5505208, 5505209, 5505210.